Alert archive / Nebraska / Wind Advisories in 2010
Wind Advisory 22, NWS North Platte, NE
NWS North Platte, NE issued this wind advisory at Sep 20, 2010, 3:36 AM CDT for 6 counties in Nebraska. It took effect at Sep 20, 2010, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2010, 3:36 AM CDT (08:36 UTC)
- In effect from
- Sep 20, 2010, 1:00 PM CDT
- Expired
- Sep 20, 2010, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS North Platte, NE
Counties Boyd County, NE, Custer County, NE, Garfield County, NE, Holt County, NE, Loup County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 128 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
391 WWUS73 KLBF 200836 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 336 AM CDT MON SEP 20 2010 ...STRONGER WINDS INTO THE AFTERNOON ACROSS THE NORTH CENTRAL... .MUCH WARMER AIR WILL SPREAD ACROSS THE AREA TODAY AS THE FRONTAL BOUNDARY ACROSS KANSAS RETURNS NORTH AS A WARM FRONT. THEN AN AREA OF LOW PRESSURE OVER WYOMING WILL DEEPEN THEN MOVE EAST INTO THE AFTERNOON THAT WILL STRENGTHEN THE SURFACE PRESSURE GRADIENT. SOUTH WINDS AT 25 TO 35 MPH ARE EXPECTED WITH HIGHER GUSTS. NEZ007-010-027>029-038-201645- /O.NEW.KLBF.WI.Y.0022.100920T1800Z-100921T0100Z/ BOYD-HOLT-LOUP-GARFIELD-WHEELER-CUSTER- INCLUDING THE CITIES OF...SPENCER...ONEILL...TAYLOR...BURWELL... BARTLETT...BROKEN BOW 336 AM CDT MON SEP 20 2010 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. * STRONG SOUTH WINDS WILL DEVELOP ACROSS THE NORTH CENTRAL IN AREAS GENERALLY EAST OF A LINE FROM OCONTO...TO BROKEN BOW...TAYLOR...AND BUTTE AROUND NOON CDT. THE STRONG WINDS WILL DECREASE INTO THE EVENING AS A COLD FRONT MOVES EAST. * SOUTH WINDS AT 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE LIKELY. * MOTORISTS SHOULD ANTICIPATED STRONG CROSSWINDS ON EAST TO WEST ORIENTATED ROADWAYS THIS AFTERNOON. HIGH PROFILE VEHICLE SHOULD USE EXTRA CAUTION WHILE DRIVING THROUGH NORTH CENTRAL NEBRASKA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
494 WWUS73 KLBF 201720 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1220 PM CDT MON SEP 20 2010 ...STRONGER WINDS THIS AFTERNOON ACROSS THE NORTH CENTRAL... .MUCH WARMER AIR CONTINUES TO SPREAD ACROSS THE AREA TODAY AS THE FRONTAL BOUNDARY ACROSS KANSAS LIFTS NORTH AS A WARM FRONT. THEN AN AREA OF LOW PRESSURE OVER WYOMING WILL DEEPEN THEN MOVE EAST INTO THE AFTERNOON THAT WILL STRENGTHEN THE SURFACE PRESSURE GRADIENT. SOUTH WINDS AT 25 TO 35 MPH ARE EXPECTED WITH HIGHER GUSTS. NEZ007-010-027>029-038-210100- /O.CON.KLBF.WI.Y.0022.100920T1800Z-100921T0100Z/ BOYD-HOLT-LOUP-GARFIELD-WHEELER-CUSTER- INCLUDING THE CITIES OF...SPENCER...ONEILL...TAYLOR...BURWELL... BARTLETT...BROKEN BOW 1220 PM CDT MON SEP 20 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * STRONG SOUTH WINDS ARE EXPECTED ACROSS THE NORTH CENTRAL IN AREAS GENERALLY EAST OF A LINE FROM OCONTO...TO BROKEN BOW... TAYLOR...AND BUTTE. THE STRONG WINDS WILL DECREASE INTO THE EVENING AS A COLD FRONT MOVES EAST. * SOUTH WINDS AT 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE LIKELY. * MOTORISTS SHOULD ANTICIPATED STRONG CROSSWINDS ON EAST TO WEST ORIENTATED ROADWAYS THIS AFTERNOON. HIGH PROFILE VEHICLE SHOULD USE EXTRA CAUTION WHILE DRIVING THROUGH NORTH CENTRAL NEBRASKA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MASEK
942 WWUS73 KLBF 202053 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 353 PM CDT MON SEP 20 2010 ...STRONGER WINDS EARLY THIS EVENING ACROSS THE NORTH CENTRAL... .MUCH WARMER AIR HAS SPREAD ACROSS THE AREA TODAY AS THE FRONTAL BOUNDARY ACROSS KANSAS LIFTED NORTH AS A WARM FRONT. MEANWHILE AN AREA OF LOW PRESSURE OVER WYOMING CONTINUES TO DEEPEN AND MOVE EAST. SOUTH WINDS AT 25 TO 35 MPH ARE EXPECTED WITH HIGHER GUSTS. NEZ007-010-027>029-038-210100- /O.CON.KLBF.WI.Y.0022.000000T0000Z-100921T0100Z/ BOYD-HOLT-LOUP-GARFIELD-WHEELER-CUSTER- INCLUDING THE CITIES OF...SPENCER...ONEILL...TAYLOR...BURWELL... BARTLETT...BROKEN BOW 353 PM CDT MON SEP 20 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * STRONG SOUTH WINDS ARE OCCURRING ACROSS THE NORTH CENTRAL IN AREAS GENERALLY EAST OF A LINE FROM OCONTO...TO BROKEN BOW... TAYLOR...AND BUTTE. THE STRONG WINDS WILL DECREASE INTO THE EVENING AS A COLD FRONT MOVES EAST. * SOUTH WINDS AT 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE LIKELY. * MOTORISTS SHOULD ANTICIPATED STRONG CROSSWINDS ON EAST TO WEST ORIENTATED ROADWAYS THIS AFTERNOON. HIGH PROFILE VEHICLE SHOULD USE EXTRA CAUTION WHILE DRIVING THROUGH NORTH CENTRAL NEBRASKA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MASEK
532 WWUS73 KLBF 210059 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 759 PM CDT MON SEP 20 2010 ...WIND ADVISORY ALLOWED TO EXPIRE... NEZ007-010-027>029-038-210200- /O.EXP.KLBF.WI.Y.0022.000000T0000Z-100921T0100Z/ BOYD-HOLT-LOUP-GARFIELD-WHEELER-CUSTER- INCLUDING THE CITIES OF...SPENCER...ONEILL...TAYLOR...BURWELL... BARTLETT...BROKEN BOW 759 PM CDT MON SEP 20 2010 ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING. $$ POWER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Sep 20, 3:09 AM CDT, 27 minutes earlier.
Area forecast discussion, Sep 20, 3:09 AM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
309 AM CDT MON SEP 20 2010
.DISCUSSION...
MODELS CONTINUE TO HAVE A HARD TIME RESOLVING BOUNDARY LAYER
MOISTURE. EARLY THIS MORNING STRATUS SHEILD EXPANDING WEST WITH
OBSERVATION SITES SHOWING CEILINGS LOWERING AND FOG DEVELOPING.
TEMPERATURE AND DEWPOINT SPREADS ARE DECREASING IN CONTRAST TO
MODEL TIME HEIGHTS INDICATING MOISTURE ON THE DECREASE. THERE ARE NO
CLOUDS ALOFT ACROSS THE WEST TO HINDER STRATUS EROSION EARLY BUT
WILL ER ON THE SIDE OF CAUTION TO SLOW CLEARING THROUGH THE
MORNING. MODEL CONCENSUS SHOWS AREA OF LOW PRESSURE TO DEEPEN
ACROSS WYOMING AND MOVE NORTHEAST THROUGH THE MORNING TO LIFT THE
WARM FRONT NORTH THROUGH WESTERN INTO NCNTRL NEB THROUGH 18Z. AT
07Z THE WARM FRONT WAS BETWEEN GLD AND MCK WITH A 20 DEGREE SPREAD
IN TEMPS.
STRONG WARM AIR ADVECTION OCCURS TODAY WITH THE INVERSION TO MIX
OUT THAT SHOULD LEAD TO A FASTER EROSION OF THE STRATUS AND MUCH
WARMER TEMPERATURES INTO THE AFTERNOON. THE LOW LEVEL JET STRENGTHENS
TO 55 KNOTS THAT SHOULD BE MIXING DOWN BY NOONTIME WITH A WIND
ADVISORY POSTED FROM 1 PM TO 8 PM FOR AREAS EAST OF A LINE FROM
BROKEN BOW TO TAYLOR AND BUTTE. AS COLD FRONT MOVES SOUTHEAST
ACROSS THE NORTHWEST THIS AFTERNOON CLEARING WILL LEAD TO GOOD
INSTABILITY ALTHOUGH LIMITED DEEP MOISTURE. TIME HEIGHTS AND
PROFILE SOUNDINGS SUGGEST STORMS TO BE HIGH BASED THAT WILL LIKELY
GENERATE DRY LIGHTNING POTENTIAL ACROSS THE FAR NORTHWEST
SANDHILLS AND STRONG WIND GUSTS. AS STORMS MOVE EAST THEY WILL TAP
INTO A BETTER MOISTURE SUPPLY AS A TOP DOWN MOISTENING OCCURS INTO
THE EVENING. THE FRONT EXITS THE FORECAST AREA TOWARDS DAYBREAK
TUESDAY. TEMPERATURES TODAY ARE SHOWN TO REACH INTO THE MID 80S
NCNTRL TO MID 90S SOUTHWEST WHERE FRONTAL TIMING WILL STILL
INFLUENCE TEMPERATURES AGAIN TODAY.
IN THE NEAR TERM A PROGRESSIVE PATTERN WILL BRING ANOTHER STRONG
SYSTEM EAST ONTO THE PLAINS WEDNESDAY FOR A BETTER CHANCE OF
THUNDERSTORMS. THE SOUTHWEST TROUGH WILL BEGIN TO FILL AND LIFT
NORTHEAST SENDING A SERIES OF DISTURBANCES NORTHEAST. THE
POTENTIAL FOR THUNDERSTORM DEVELOPMENT INTO THE EVENING AGAIN WILL
INCREASE AS THE LOW LEVEL JET STRENGTHENS WITH A SLIGHT RISK FOR
SEVERE THUNDERSTORMS BY LATE WEDNESDAY. THE STORM SYSTEM MOVES
ACROSS OVERNIGHT INTO THURSDAY MORNING THAT WILL BRING DRIER
CONDITIONS FRIDAY THROUGH SATURDAY WITH NEAR NORMAL TEMPERATURES.
&&
.AVIATION WEATHER...
EXCEPT FOR THE RAPID UPDATE MODEL (RUC)...SHORT RANGE
PROJECTIONS DO NOT APPEAR TO BE HANDLING THE STRATUS OVER CENTRAL
AND WESTERN NEBRASKA. ASSUMING THAT THE SOUTHERLY...RATHER THAN THE
EASTERLY...WIND COMPONENT COMES TO DOMINATE AS CURRENT TRENDS
INDICATE...THE COLD AIR DAMMING WILL BECOME LESS OF A FACTOR AND
DIURNAL EFFECTS ARE LIKELY TO CAUSE THE STRATUS TO ERODE THIS
MORNING. ONCE THAT OCCURS...UNRESTRICTED CEILING AND VISIBILITY WILL
PREVAIL.
AS THE PRESSURE GRADIENT TIGHTENS IN CENTRAL NEBRASKA...WIND
WILL BECOME A FACTOR BY LATE THIS MORNING IN CENTRAL AND NORTH
CENTRAL NEBRASKA. WIND SPEED WILL BE 15KT OR GREATER FROM
VALENTINE...THEDFORD AND NORTH PLATTE AND WILL AFFECT THE DESIGNATED
ACTIVE RUNWAYS. HOWEVER...WITH MOST RUNWAYS IN THE AREA ORIENTED
NORTHWEST-SOUTHEAST...CROSS WIND IS NOT EXPECTED TO EXCEED 15KT.
WIND FOR KVTN AND KLBF WILL BE 170-190 AT 15-20G30KT WITH STRONGER
WIND LIKELY EAST OF THOSE TERMINALS.
&&
.FIRE WEATHER...
RELATIVE HUMIDITY IN THE PANHANDLE AND WESTERN SANDHILLS IS
EXPECTED TO BE 15 PERCENT OR LOWER THIS AFTERNOON. HOWEVER...OUR
CONFIDENCE THAT WIND WILL EXCEED CRITICAL THRESHOLDS IS NOT HIGH.
NOR IS OUR CONFIDENCE REAL HIGH THAT THE WIND WILL NOT EXCEED THE
CRITICAL THRESHOLDS. HOWEVER...GUSTS WILL PROBABLY EXCEED THE 25 MPH
THRESHOLD...SO WE WILL ISSUE A RED FLAG WARNING FOR THE EASTERN
PANHANDLE (ZONE 204).
&&
.LBF WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WARNING FROM NOON
MDT TODAY THROUGH THIS EVENING FOR NEZ204.
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING
FOR NEZ007-010-027>029-038.
&&
SHORT TERM/EXTENDED...KECK
AVIATION...SPRINGERHazardous weather outlook, Sep 19, 5:00 AM CDT, 22 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 500 AM CDT SUN SEP 19 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-201000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 500 AM CDT SUN SEP 19 2010 /400 AM MDT SUN SEP 19 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. A WARM FRONTAL BOUNDARY MAY SERVE AS THE FOCUS FOR A FEW SHOWERS AND ISOLATED THUNDERSTORMS THIS EVENING AS A LOW LEVEL JET STRENGTHENS OVER NORTH CENTRAL NEBRASKA. SEVERE WEATHER IS NOT ANTICIPATED FROM ANY STORM THAT MAY DEVELOP TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS CAN BE EXPECTED ON MONDAY EVENING AS A SYSTEM CROSSES THE NORTHERN PLAINS. HEAVY RAINFALL WILL BE THE PRIMARY THREAT FROM ANY STORM THAT DEVELOPS...HOWEVER ENOUGH INSTABILITY AND SHEAR WILL EXIST THAT A SEVERE STORM IS POSSIBLE. GENERAL STORM DEVELOPMENT IS EXPECTED ONCE AGAIN ON WEDNESDAY AND THURSDAY...AT THIS TIME SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JACOBS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 2:24 AM CDT | Red Flag Warning | LBF | Arthur, Cherry, Deuel, Garden, Grant, Keith and 1 more | 18 hr |
Nearby
Wind Advisories in Nebraska, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.